Advertisement

Jump to content


Photo

*URGENT* to all those who have been told to try "Movicol".


  • Please log in to reply
4 replies to this topic

#1 cherroy

cherroy

    New Member

  • Members
  • Pip
  • 15 posts

Posted 22 May 2009 - 03:11 PM

Advertisement
I started taking MOVICOL about 5 days ago, on the 1st day it did nothing, and the 2nd day i went for my 1st pain free "poop" in over 3 years i thought wahoooo it helps, but now its a few more days in, im going about 8-13 times a day ? and its just tiny bits...is that normal ?Also to anyone else who has taken it..did it give you server depression and depressing thought soon after you took it !Everytime i take it now i feel so sad and like i cant go on anymore ? is that just me having a bad reaction to the MOVICOL ?cause im not that type or person..i would never take my own life for something like this...but when i take the MOVICOL i think that i want too....sorry if this is a bit depressing but i jsut need to know its not just my true feelings coming out ?urgent for reply please
------Is still waiting for that miracle cure ! =D


Advertisement

#2 SpaceNeedle

SpaceNeedle

    Prolific Member

  • Members
  • PipPipPip
  • 119 posts

Posted 26 May 2009 - 02:06 AM

Hi cherroy,--------------------------What's in Movicol?- polyethlene glycol '3350'- sodium chloride- sodium bicarbonate- potassium chloride http://www.drugdeliv...-s-MOVICOL.aspxMovicol is popular a type of drug that is also widely called an osmotic laxative.Each pack of Movicol is known to contain macrogol (also known as polyethlene glycol '3350'). Movicolís ingredients also contain sodium chloride, sodium bicarbonate, and potassium chloride. --------------------------I think all of these ingredients are generally safe, and don't uniquely cause depression. I've tried miralax on numerous occasions (a similar PEG laxative), and didn't experience any new or unusual depressed thoughts. (PEG, pretty safe stuff, although it doesn't work for all of us..me included)

#3 baz22p

baz22p

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,522 posts
  • Country:United Kingdom

Posted 26 May 2009 - 04:38 AM

Hi Cherroy,This thread sounds very similar to me to your previous one that I replied to. All I can suggest that, instead of fixating on one type of laxative medication and the possible effect it is having on you, that you take all your questions - and replies - to your doctor and discuss your concerns with them. If you feel that you are not getting the satisfaction from your doctor that you would expect, then it may be time to change. Remember, Movicol is only 1 specific form of medication...not all people are suited to all forms of medication, so you may be expereiencing an unfortunate and unwanted side effect.I fully understand your concerns and anxiety on this matter, but getting anxious about this will only mahe your IBS/symptoms worse.Baz :(

#4 lucyinthesky7

lucyinthesky7

    Regular Member

  • Members
  • PipPip
  • 86 posts

Posted 26 May 2009 - 08:46 AM

Hi,I have been on Movicol long-term - on and off for about 8 years! Have been on it daily recently. I find that sometimes it works better than others and can make me need to go more frequently with little bits and also watery (take up to 4 a day). When ever I ask GP/Gastroenterologist if it is ok to take so often, they don't have a problem.The depression you describe is not something I associate with it, however. I have had depression, but know it is not connected. Could it just be feeling low about the need to take it?? I hope your GP can help you, it's worth going back, especially as you feel so low. Feel free to ask me any other questions. Good luck. :(
It's not serious. No, it is. No, yes, no, yes. Argh!

#5 eternalpain

eternalpain

    Prolific Member

  • Members
  • PipPipPip
  • 199 posts
  • Country:United Kingdom

Posted 27 May 2009 - 08:03 AM

HiI too have taken Movicol for a long time ( one a day for weeks & on & off for years) and don't have any signs of depression. At times the BMs can be "bitty" and watery but, for me they have settled in to fairly normal (painless) motions.I would discuss your depression with your GP; also try your pharmacist, I find mine very helpful with advice on medications I've been prescribed.I hope you feel better soon. Take care.Best wishesPatsy





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here